Clinicians should be aware of the potential for non-coronary myocardial infarction in patients with myasthenia gravis, particularly during initial treatment with pyridostigmine bromide.
May warrant vigilance at pyridostigmine initiation in myasthenia gravis; single case leaves causality open for confirmation.
Cardiovascular adverse events in patients with myasthenia gravis (MG) are rare, but the early recognition of such events is crucial. We describe a case of a non-coronary myocardial infarction (MI) during the initial treatment period with pyridostigmine bromide in a female patient with MG. Clinicians should be cautious about the appearance of potential MI in patients with MG. A baseline electrocardiogram is advocated, when the early recognition of the MI clinical signs and the laboratory findings (myocardial markers) are vital to the immediate and appropriate management of this medical emergency, as well as to prevent future cardiovascular events. In this case report possible causes of myocardial adverse events in the context of MG, which may occur during the ongoing treatment and the clinical course of the disease, are discussed.
No takes yet. Share an insight, caveat, or question.
Panagiotis Zis (2013) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: